MAUDE Adverse Event Report: NIPRO (THAILAND) CORP. LTD. MONOJECT 12ML SYRINGE

NIPRO (THAILAND) CORP. LTD. MONOJECT 12ML SYRINGE
Model Number 1181200777T
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation report attached is on retained samples by the manufacturer only.Pending return of samples from customer for further investigation.
 
Event or Problem Description
The customer reported that the 12ml syringe has residuals after the infusion of the medication.Other syringes so far had no issues with residuals before but a few months ago they had the same issue with 12mls.They are not sure if it is the syringe or the pump that is causing the residuals.Additional information received on 27dec2024 stated that the staff in nicu has noted that only the 12ml syringe of iv medication has residuals.This syringe is not coming from the nicu bb but from pharmacy as the medication comes prefilled from them.This 12ml medication syringe is only being used in the pump during medication administration.The pump being used is the braun infusomat syringe pump - no other issues with other syringe infusion.The usual medication infused on the 12ml in their unit is gentamicin.Amount of medication varies with each weight specific dose but residuals seems to be consistent between 1-1.5ml.The pump indicates that the infusion has been completed.There was no harm to the patient but staff needs to override and re-infuse the remaining dose/ push residual through tubing extension set before infusing the saline to flush medication extension tubing.
 
Additional Manufacturer Narrative
Investigation report attached is on retained samples by the manufacturer only.Pending return of samples from customer for further investigation.03/21/25: customer did not return any samples.Final investigation is on retained representative lots since lot number for the reported product was unknown.
 
Event or Problem Description
The customer reported that the 12ml syringe has residuals after the infusion of the medication.Other syringes so far had no issues with residuals before but a few months ago they had the same issue with 12mls.They are not sure if it is the syringe or the pump that is causing the residuals.Photos attached.Additional information received on 27dec2024 stated that the staff in nicu has noted that only the 12ml syringe of iv medication has residuals.This syringe is not coming from the nicu bb but from pharmacy as the medication comes prefilled from them.This 12ml medication syringe is only being used in the pump during medication administration.The pump being used is the braun infusomat syringe pump - no other issues with other syringe infusion.The usual medication infused on the 12ml in their unit is gentamicin.Amount of medication varies with each weight specific dose but residuals seems to be consistent between 1-1.5ml.The pump indicates that the infusion has been completed.There was no harm to the patient but staff needs to override and re-infuse the remaining dose/ push residual through tubing extension set before infusing the saline to flush medication extension tubing.

Brand Name
MONOJECT 12ML SYRINGE
Common Device Name
SYRINGE
Manufacturer (Section D)
NIPRO (THAILAND) CORP. LTD.
10/2 moo 8
bangnomko,
sena, ayuthaya 13110 ,
TH  13110,
Manufacturer (Section G)
NIPRO (THAILAND) CORP. LTD.
10/2 moo 8
bangnomko,
sena, ayuthaya 13110 ,
TH   13110,
Manufacturer Contact
michelle tejada
3150 nw 107th avenue
miami, FL 33172
3055997174
MDR Report Key21339814
Report Number8041145-2025-00002
Device Sequence Number14409517
Product Code FMF
UDI-Device Identifier10884521179233
UDI-Public10884521179233
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K130049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1181200777T
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown